Thyroxine increase = feeling unwell ?

Is it normal that when you have a Levothyroxine increase for Hypothroidism you feel unwell? i have noticed this on each increase but last time i put it down to a mixture of brands and went to my doctor about it,they agreed it could be that and i now just use the one brand (MercuryPharma) My last increase was 11 days ago From 75micrograms to 100 and i noticed again i was unwell for a day or so,no energy feeling totally drained and light headed and then gradually over a couple of days i started to pick up,is this normal?

Last edited by

4 Replies

  • Hi, I stumbled on your post and I had to put across my own reply.

    I'm not on MercuryPharma - I take Wockhardt and Actavis Levothyroxine and I have to admit I get lightheaded feelings myself. I get them worse by either forgetting to take my daily dose and compensating the next day or by my hypo symptoms getting worse so I add another 50mcg to it. I'm on 150mcg.

    I find it hard to adjust to a Levo dose when I'm increased and my GP was quite happy for me to alter the dose if that was what it took for me to absorb it. So when I was increasing from 75 to 125 I took 75 and then 100, back down to 75 and so on for around about 2 weeks. Once I felt better on that I then moved it up again from 100 to 125, back down to 100 and back up until my next blood test was due. It's frustrating as I have to remember how much I took the previous day but once I felt better on the full dose it was fine.

    I hope what I put was helpful and that you find something that works for you soon. :)

    Take care and best wishes

    Jo xxx

  • Thank you for that info Jo.xx

  • I found it took a couple of weeks with each increase, 1 step back for 2 forward. Looking back I can see how symptoms, which had developed so gradually I had come to accept them, slowly left over the period of time it took to get in balance again.

  • Thank you Apples.

You may also like...